MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 204-24-11
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Related: mfr#1038671-2023-01656 report 1 of 2.H11.Additional manufacturer narrative- report 2 of 2.D10.Concomitants: (b)(6), 200-02-35 - three peg patella 35mm.(b)(6), 201-78-81 - 3" trocar, mod.Hex 2pk.(b)(6), 201-78-81 - 3" trocar, mod.Hex 2pk.(b)(6), 203-90-03 - 11-3978 stablecut gts osc system 6105x19x1.27.(b)(6), 204-04-45 - trapezoid tibial tray sz 4f/5t.(b)(6), 204-36-12 - stem extension w/slot 120l x16 mm.(b)(6), 204-38-08 - stem extension 80l x18 mm.(b)(6), 204-70-00 - tibial stem ext.Screw.(b)(6), 208-01-04 - cc femoral sz 4.(b)(6), 208-05-04 - cc distal fem augment sz 4, 5mm.(b)(6), 208-05-04 - cc distal fem augment sz 4, 5mm.(b)(6), 208-07-04 - cc posterior fem augment sz 4, 5mm.(b)(6), 208-09-05 - cc stem ext adaptor 5 degree.H3.The revision reported was likely the result of prosthesis fracture and prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis wear could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.A review of risk documents was conducted to ensure the risk was included and the occurrence is below the threshold.The tibial insert manufacturing lot involved in this case has already been recalled from the field due to the non-conforming product packaging detailed above.Therefore, a review of the dhr has been deemed unnecessary and will not be conducted at this time.Sales data for all tibial inserts was used to calculate an approximate complaint occurrence rate of <0.5% for prosthesis wear.This is considered ¿very low¿.Inserts with greater than five years of shelf life, increased oxidation of the inserts can lead to premature polyethylene wear resulting in a revision surgery.This specific tibial insert was packaged for approximately 4.92 years before being implanted.These devices are used for treatment not diagnosis.There is no additional information available.
 
Event or Problem Description
As reported via legal documentation, a patient had right knee replacement surgery they subsequently underwent right knee revision surgery approximately 6 years 11 months after their primary procedure.The patient claims to have suffered the following injuries and complications as a result of this exactech device: patellar component shattering, and intense pain.There is no other patient demographic or medical history available.There is no information on the surgical procedure or patient outcome.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
1038671-2023-01656.H6: corrected the following: investigation findings, investigation conclusions: manufacturer narrative updated: the revision reported was likely the result of prosthesis fracture and prosthesis wear.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The extent and root cause of the prosthesis fracture and prosthesis wear could not be determined as the devices were not returned for evaluation, and images and radiographs were not provided.

Brand Name
OPTETRAK
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key19625927
Report Number1038671-2024-02175
Device Sequence Number15505265
Product Code JWH
UDI-Device Identifier10885862048394
UDI-Public10885862048394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/23/2012
Device Catalogue Number204-24-11
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/26/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown